Patient : I am an 18 year old female, and I have been on birth control for about eight months.
For the first six months, I was prescribed Ortho Tri-Cyclen. Everything about this pill worked wonderfully for me--No complaints whatsoever.
At about the end of six months, I decided that I wanted to start skipping my "periods." Unable to do this with Ortho Tri-Cyclen, my doctor switched me to Ortho-Cept because of the higher amount of hormones. In response to my request, she advised that I skip the seven inactive pills every month while on this pill.
The first month was great. No bleeding, spotting, breakthrough, etc., of any kind.
In the middle of the second pack, I began getting horrible cramps, and eventually started to lightly bleed. Six days later, the flow is much heavier, cramps are still here, and this does not seem like it will be stopping any time soon.
This is my first experience with breakthrough bleeding, and I was wondering if there is anything I could do to stop this? And isn't it odd to encounter breakthrough bleeding after a couple of months on a new pill? Doesn't it seem like if I were to have breakthrough bleeding, it would occur in the first cycle?
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.